Has anyone experienced severe diarrhoea when taking Entacapone? My husband started taking it in March 23& no problem until last 3 weeks when diarrhoea has become a major problem.
Sorry, I have never taken it so cannot comment, however have you discussed it with your neuro or gp?
I never suggest anyone go onto the internet to check medical information, as there is so much total and utter bullsh*te out there that it sometimes drowns out the actual info.
However that being said, if you go onto sites like The Mayo Clinic or other actual well know hospital/clinic sites that could help.
Of course going onto the manufacturers site and checking on all the side effects of that particular medication also helps, but remember that these guys also cover themselves for any possible side effect that may occur, kind of like telling you a meteor falling from the sky and hitting you, will not be their fault.
Yes -had to stop taking it.
I had exactly the same side effects with Entacapone. Bad diarrhoea several weeks after starting it. And so had to stop taking it. I gather the side effects can occur several weeks after starting this medication
Then I was prescribed Opicone. Oh dear, that made me silly as a sheep. And then violently sick. Worried my husband to bits.
I know these two drugs work well for some people, but they didn’t suit me.
Now I just take sinemet but shortened the gap between doses, as suggested by my PD nurse.
To save having to “clock watch” to remember my meds I have set alarms on my mobile.
No two PD people are the same. Not all PD drugs suit everyone. Unfortunately it still seems very much a case of trial and error. So it’s always worth discussing with a professional or just posting on here. Daffy
Thank you all.
Gps didn’t accept it was entacapone causing diarrhoea. Kept saying he had constipation with overflow. We were convinced this wasn’t the case and eventually got to see PD nurse who agreed for him to gradually come off the Entacapone. After a few days without it his bowels are now normal!
Found on Parkinson’s web site a reference that says Entacapone can cause diarrhoea months after starting it. I have let GP know this as I would hate for another Parkinson’s patient suffer for 4 weeks like my husband did.
He is now going to try Opicatone. Fingers crossed he won’t get any nasty side effects.
I’m so glad that you found something that may help.
I must admit to being flabbergasted at your gp’s statement, without actually investigating properly.
Honestly, perhaps you should keep far, far away from that gp.